Ohio, 2025Damaging Wind in Ohio, May 1, 2025
May 1, 2025 · NWS PBZ · 1 event in 1 county or zone
One report of wind damage was received from thunderstorms that developed ahead of a shortwave trough.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
One report of wind damage was received from thunderstorms that developed ahead of a shortwave trough.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 1, 3:12 PM EST, 6 minutes earlier.
Area forecast discussion, May 1, 3:12 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
412 PM EDT Thu May 1 2025
.SYNOPSIS...
A risk of severe thunderstorms this evening, and chances for showers
and storms continue Friday and Saturday. The weather pattern turns
potentially cooler Sunday into early next week with persistent
moisture.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
KEY MESSAGES:
- A Severe Thunderstorm Watch is in effect for portions of eastern
Ohio, the northern West Virginia panhandle, and northwestern
Pennsylvania until 7 PM EDT.
- Showers/thunderstorms across the region today/tonight with
severe possible
-------------------------------------------------------------------
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM EDT...
A Severe Thunderstorm Watch has been issued for portions of
eastern Ohio, northwestern Pennsylvania, and the northern West
Virginia panhandle until 7 PM EDT. Scattered showers and
thunderstorms are expected, some of which could be capable of
producing damaging wind gusts in excess of 60 mph and large hail
up to golf ball size. See previous discussion below for more
details regarding the near term forecast.
A couple of rounds of storms remain possible today as efficient
heating amid warm advection primes the environment ahead of an
approaching cold front. Isolated storms have begun to pop-up across
western Pennsylvania. With linear segments, the primary threat with
these storms is wind (15% from SPC). For areas with higher CAPE
(>1000 J/kg), there is a higher probability for more vigorous
updrafts and resulting in greater hail potential (15% from SPC) than
seen on Tuesday. The area remains in a Slight Risk from SPC.
Storms shift SE'ward by sunset and any potential second lines likely
run into a worked over and hostile environment, lowering chances to
see repeated rounds of severe storms.
Heavy rain looks to be a possibility as well with HREF probabilities
lighting up our northeastern PA counties with 20%-30% chance to see
over an inch of rain.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
KEY MESSAGES:
- Continued shower/storm chances both Friday and Saturday
- Temperatures fall from above average Friday to around/below
average Saturday
-------------------------------------------------------------------
By Friday our upper-level trough axis is still back across the
Midwest continuing a warm southwesterly flow that looks to maintain
high temperatures near 5-10 degrees above average. Increasingly
moist flow builds through the day as a SFC low climbs NE'ward
through the MS and OH Valleys and reaches our area Friday night,
increasing the probability of precipitation through the overnight
hours. Isolated storms look to be possible again Friday along and
ahead of the cold front. There will be a similar quantity of CAPE to
today, however, the weak shear profiles paint a less supportive
picture for Friday but damaging wind and small hail seem possible.
Showers/storms continue into Saturday morning.
The upper trough makes eastward progress Saturday but just how much
comes into question as solutions diverge on positioning. At this
time, the more likely solution indicates continued shower chances
and slightly cooler temperatures Saturday.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
KEY MESSAGES:
- Increasing uncertainty in the weather pattern next week
-------------------------------------------------------------------
High levels of uncertainty still exist in the long range as
clustered ensembles show varying possibilities on how the upper
pattern evolves. Consensus across all the clusters shows high
confidence in a western CONUS trough and a central CONUS ridge.
Solutions diverge on how the departing longwave trough phases or
doesn't with a shortwave trough over the mid-Mississippi Valley.
Clustered ensembles are split almost evenly on Sunday on if this
shortwave becomes cut off from the longwave flow. By Monday >70% of
the clustered ensembles show some level of a cut-off low near the OH
Valley. Regardless of which outcome occurs, the pattern will
relatively stationary through Monday.
What does this actually mean for the Pittsburgh area?
(1) Cut-off low pressure somewhere in the OH Valley seems like
the favored outcome (low confidence). The exact placement of
this feature will affect us greatly but this scenario would
favor cooler and more active weather with daily shower chances.
(2) If cut-off low pressure cannot develop or is pushed further
east/west then we could find ourselves under the influence of
some level of ridging which would favor drier conditions and
warmer weather. At this time this seems like the less favored
scenario.
The forecast through Monday will likely change since we will run
with the NBM mean. The actual outcome will likely be warmer/cooler
and wetter/drier than the mean based on the eventual trough axis
positioning.
After Monday, the upper level trough is expected to slowly move
northeastward over New England.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Scattered showers and thunderstorms are expected to develop
across the area this afternoon and evening, some of which could
be capable of producing damaging wind gusts in excess of 60 mph
as well as large hail up to golf ball size. Outside of
convection, VFR conditions and breezy south-southwest winds
prevail. Storms generally exit the area by or shortly after 04z,
with the exception of northern West Virginia where they may
linger a few hours later into the night. Following their
departure, a more widespread deck of MVFR ceilings settles into
the area overnight through early Friday morning. Improvement
back to VFR levels is expected towards the tail end of the
24-hour TAF period.
Outlook...
Prevailing conditions improve to VFR during the day Friday,
though locally lower ceilings and visibilities remain possible
in scattered showers and thunderstorms. Widespread restrictions
redevelop Friday night into early Saturday with the approach and
passage of a cold front. Widespread improvement in restrictions
is starting to look less likely Sunday into early next week as
guidance now suggests low pressure stalls to our west and the
local area remains in an unsettled weather pattern.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
SYNOPSIS...Lupo/AK
NEAR TERM...Lupo/AK
SHORT TERM...Lupo/AK
LONG TERM...Lupo/AK
AVIATION...CermakHazardous weather outlook, May 1, 3:17 PM EST, 1 minute before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
417 PM EDT Thu May 1 2025
PAZ021-029-031-073>076-WVZ002>004-012-021-509>514-022030-
Allegheny-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
417 PM EDT Thu May 1 2025
This Hazardous Weather Outlook is for southwest Pennsylvania,
western Pennsylvania, and northern West Virginia.
.DAY ONE...Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is potential for severe weather again on Friday, with gusty
winds and hail the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020-022-077-
078-WVZ001-022030-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Armstrong-Indiana-
Higher Elevations of Indiana-Hancock-
417 PM EDT Thu May 1 2025
...SEVERE THUNDERSTORM WATCH 203 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania and northern West Virginia.
.DAY ONE...Tonight.
Storms can turn severe across the region this evening bringing
threats for damaging wind and small hail.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is potential for severe weather again on Friday, with gusty
winds and hail the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
Lupo
In the hours before
Local storm report, May 1, 11:42 AM EST, 3 hours 36 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Pittsburgh PA
1242 PM EDT Thu May 01 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM Tstm Wnd Dmg 1 E Coshocton 40.26N 81.84W
04/29/2025 Coshocton OH Public
Porch roof uplift and shingle loss of a home.
&&
Corrected event time
Event Number PBZ2506747
KramarLocal storm report, May 1, 12:02 PM EST, 3 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
102 PM EDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM Tstm Wnd Dmg 2 S Imperial-Enlow 40.43N 80.25W
04/29/2025 Allegheny PA NWS Employee
Corrects previous tstm wnd dmg report from 2
S Imperial-Enlow. numerous trees down.
&&
fmLocal storm report, May 1, 12:29 PM EST, 2 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
129 PM EDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM Tstm Wnd Dmg 1 NW Glenmoor 40.68N 80.63W
04/29/2025 Columbiana OH Public
Trees down from high thunderstorm wind.
0442 PM Tstm Wnd Dmg 1 NE Wheeling 40.08N 80.69W
04/29/2025 Ohio WV Public
Tree snapped and down on roof of house.
0452 PM Tstm Wnd Dmg 2 E Burgettstown 40.38N 80.36W
04/29/2025 Washington PA Public
Trees down. Siding and shingles removed from
homes.
0453 PM Tstm Wnd Gst 3 S West Alexander 40.06N 80.51W
04/29/2025 M77 MPH Washington PA Public
Measured on a home weather sensor along
Chambers Ridge Rd.
0457 PM Tstm Wnd Dmg 2 NW Carnot-Moon 40.54N 80.25W
04/29/2025 Allegheny PA Public
Numerous trees down off of Scottsdale Dr.
0457 PM Tstm Wnd Dmg Imperial-Enlow 40.45N 80.25W
04/29/2025 Allegheny PA Public
0457 PM Tstm Wnd Dmg 2 S Beaver 40.66N 80.31W
04/29/2025 Beaver PA Public
Shingles off roof and outbuilding lost roof.
0457 PM Tstm Wnd Dmg 2 W South Heights 40.56N 80.28W
04/29/2025 Beaver PA Public
Large tree trunk snapped.
0459 PM Tstm Wnd Dmg 1 SW Leetsdale 40.56N 80.23W
04/29/2025 Allegheny PA Public
Tree down on power lines.
0500 PM Tstm Wnd Dmg 1 WNW Sturgeon 40.39N 80.22W
04/29/2025 Allegheny PA Public
A number of trees down along School Ave.
0500 PM Tstm Wnd Dmg 2 E Imperial-Enlow 40.46N 80.21W
04/29/2025 Allegheny PA Public
0500 PM Tstm Wnd Dmg 2 E Imperial-Enlow 40.46N 80.21W
04/29/2025 Allegheny PA Public
Trees down along Rogers Drive. Also, lamp
post bent and fence down in neighborhood.
0500 PM Tstm Wnd Dmg 2 W South Heights 40.56N 80.28W
04/29/2025 Beaver PA Public
0501 PM Tstm Wnd Dmg 2 NW Oakdale 40.43N 80.20W
04/29/2025 Allegheny PA Public
Multiple mature pine trees down with trunks
snapped.
0501 PM Tstm Wnd Dmg 3 W Robinson Township 40.48N 80.17W
04/29/2025 Allegheny PA Public
Trees down along Bertley Ridge Drive.
Shingles removed from multiple homes in
neighborhood.
0501 PM Tstm Wnd Dmg 1 NW Cecil-Bishop 40.32N 80.20W
04/29/2025 Washington PA Public
Multiple trees snapped in Cecil Township.
0503 PM Tstm Wnd Dmg 1 W Robinson Township 40.46N 80.15W
04/29/2025 Allegheny PA Public
Shingles and fascia damage along Sonni Ln.
Heavy deck furniture was thrown from a
covered porch.
0504 PM Tstm Wnd Dmg 1 NNE Emsworth 40.52N 80.09W
04/29/2025 Allegheny PA NWS Employee
Tree blown down across Camp Horne Rd.
0504 PM Tstm Wnd Dmg 2 SW Thompsonville 40.26N 80.15W
04/29/2025 Washington PA Public
Several downed trees, numerous branches
down, shingle and siding damage to houses.
0505 PM Tstm Wnd Dmg 1 SW Carnegie 40.40N 80.10W
04/29/2025 Allegheny PA Public
Siding and shingles removed from homes.
Multiple trees down.
0505 PM Tstm Wnd Dmg 1 W Bradford Woods 40.64N 80.10W
04/29/2025 Allegheny PA Public
Oak tree uprooted. Multiple trees snapped,
and power poles down along Neely School Rd.
0505 PM Tstm Wnd Dmg Rosslyn Farms 40.42N 80.09W
04/29/2025 Allegheny PA Public
Large limbs snapped off healthy tree.
Another healthy tree trunk snapped.
0505 PM Tstm Wnd Dmg 2 SSW Thompsonville 40.26N 80.13W
04/29/2025 Washington PA Public
0505 PM Tstm Wnd Dmg 2 SSW Thompsonville 40.26N 80.13W
04/29/2025 Washington PA Public
0505 PM Tstm Wnd Dmg 2 SSW Thompsonville 40.26N 80.13W
04/29/2025 Washington PA Public
Several large trees down along Robinhood
Lane near Waterdam Road, including onto a
house. House has been rendered
uninhabitable.
0507 PM Tstm Wnd Dmg Crafton 40.44N 80.07W
04/29/2025 Allegheny PA Public
Multiple large trees snapped and uprooted.
0508 PM Tstm Wnd Dmg 1 SE Dormont 40.38N 80.03W
04/29/2025 Allegheny PA Public
Widespread tree damage.
0509 PM Tstm Wnd Dmg 2 E McCandless Township 40.58N 80.00W
04/29/2025 Allegheny PA Public
Large trees uprooted. Large branches and
limbs down.
0510 PM Tstm Wnd Dmg 2 SE Millvale 40.47N 79.95W
04/29/2025 Allegheny PA NWS Employee
Large limbs snapped off a healthy tree along
Penn Ave across from St Marys Cemetery.
0511 PM Tstm Wnd Dmg 1 S Pittsburgh 40.43N 79.98W
04/29/2025 Allegheny PA Public
Awnings ripped off homes in South Side.
0511 PM Tstm Wnd Dmg 1 N Brentwood 40.39N 79.98W
04/29/2025 Allegheny PA Public
Tree down on Waterman Ave.
0512 PM Tstm Wnd Dmg 2 N Hampton Township 40.62N 79.94W
04/29/2025 Allegheny PA Public
Numerous treetops sheared off along Cook Rd.
0512 PM Tstm Wnd Dmg 2 N Hampton Township 40.62N 79.94W
04/29/2025 Allegheny PA Public
0512 PM Tstm Wnd Dmg 1 SE Hampton Township 40.58N 79.95W
04/29/2025 Allegheny PA Public
Numerous trees down.
0514 PM Tstm Wnd Dmg 2 N Fox Chapel 40.55N 79.89W
04/29/2025 Allegheny PA Public
Numerous trees down.
0515 PM Tstm Wnd Dmg Turtle Creek 40.41N 79.82W
04/29/2025 Allegheny PA Public
Uprooted tree.
0516 PM Tstm Wnd Dmg 1 W Russellton 40.62N 79.86W
04/29/2025 Allegheny PA Public
Multiple trees down.
0516 PM Tstm Wnd Dmg Oakmont 40.53N 79.84W
04/29/2025 Allegheny PA Public
Numerous large trees down in Oakmont,
several on houses.
0516 PM Tstm Wnd Dmg Edgewood 40.44N 79.88W
04/29/2025 Allegheny PA Public
Multiple trees down in a concentrated area.
Structural wall blown out nearby.
0516 PM Tstm Wnd Dmg Port Vue 40.34N 79.87W
04/29/2025 Allegheny PA Public
Large tree snapped. Small limbs removed from
numerous trees.
0517 PM Tstm Wnd Dmg 1 N Churchill 40.45N 79.84W
04/29/2025 Allegheny PA Public
Multiple trees down, numerous more with
snapped limbs. Shingles removed from roof.
0517 PM Tstm Wnd Dmg Churchill 40.44N 79.85W
04/29/2025 Allegheny PA Public
Trees down in William Penn Memorial
Cemetery.
0517 PM Tstm Wnd Dmg Mars 40.69N 80.01W
04/29/2025 Butler PA Public
Trees/wires down, on fire.
0519 PM Tstm Wnd Dmg Monongahela 40.20N 79.93W
04/29/2025 Washington PA Public
Trees and branches down around town.
0520 PM Tstm Wnd Gst 1 W Churchill 40.44N 79.86W
04/29/2025 M75 MPH Allegheny PA Mesonet
0520 PM Tstm Wnd Dmg 1 NW Pitcairn 40.42N 79.78W
04/29/2025 Allegheny PA Public
Numerous trees sheared off. Power poles
down.
0522 PM Tstm Wnd Dmg 2 NE Plum 40.53N 79.74W
04/29/2025 Allegheny PA Public
Numerous trees damaged in the area.
0522 PM Tstm Wnd Dmg 3 NW Saxonburg 40.80N 79.85W
04/29/2025 Butler PA Public
Multiple large trees down.
0523 PM Tstm Wnd Dmg 1 NNW Murrsyville 40.44N 79.71W
04/29/2025 Allegheny PA Public
Trees down. Shingles, soffits and fascia
removed from homes along Wiltshire Circle.
0524 PM Tstm Wnd Dmg 1 NNE Murrsyville 40.44N 79.69W
04/29/2025 Westmoreland PA Public
Several large trees uprooted and numerous
others with large limbs sheared off along
Verner Ct.
0524 PM Tstm Wnd Dmg 1 N Murrsyville 40.44N 79.69W
04/29/2025 Westmoreland PA Public
Trees snapped and uprooted.
0525 PM Tstm Wnd Dmg NE Murrsyville 40.44N 79.68W
04/29/2025 Westmoreland PA Public
Hardwood trees snapped, softwood tree
uprooted.
0525 PM Tstm Wnd Dmg 2 N Murrsyville 40.44N 79.70W
04/29/2025 Westmoreland PA Public
Numerous trees down along Kellington Ct,
uprooted and snapped. Minor roof damage also
noted.
0526 PM Tstm Wnd Dmg 4 SE Lower Burrell 40.54N 79.67W
04/29/2025 Westmoreland PA Public
A number of large trees snapped along Lower
Drennen Rd.
0526 PM Tstm Wnd Dmg 2 NNE Murrsyville 40.44N 79.69W
04/29/2025 Westmoreland PA Public
A large number of trees down along Sardis Rd
between Verner Ct and Cal-Ken Ct. Home
damage also reported.
0526 PM Tstm Wnd Dmg 2 NE Murrsyville 40.44N 79.68W
04/29/2025 Westmoreland PA Public
Multiple hardwood and softwood trees down
off Woodcliff Ct.
0527 PM Tstm Wnd Dmg 2 E Centerville 40.04N 79.93W
04/29/2025 Washington PA Public
Snapped power pole and four trees downed.
0527 PM Tstm Wnd Dmg Twilight 40.11N 79.89W
04/29/2025 Washington PA Public
A dozen trees dow along State St between
Maple Dr and Mt Tabor Rd.
0528 PM Tstm Wnd Dmg 1 N Manor 40.36N 79.67W
04/29/2025 Westmoreland PA Public
Large trees down.
0530 PM Tstm Wnd Dmg West Brownsville 40.03N 79.89W
04/29/2025 Washington PA Public
Tree snapped and several large branches
downed.
0542 PM Tstm Wnd Dmg 3 SW Jacksonville 40.52N 79.32W
04/29/2025 Indiana PA Public
Trees down, both snapped and uprooted along
Saltsburg Rd.
0600 PM Tstm Wnd Dmg 4 W Punxsutawney 40.92N 79.05W
04/29/2025 Jefferson PA Public
Numerous trees uprooted.
&&
KramarLocal storm report, May 1, 1:08 PM EST, 2 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
208 PM EDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM Tstm Wnd Dmg Imperial-Enlow 40.45N 80.25W
04/29/2025 Allegheny PA Public
0544 PM Tstm Wnd Dmg 2 S Mount Pleasant 40.12N 79.55W
04/29/2025 Westmoreland PA Public
Concrete outbuilding collapsed.
&&
KramarThunderstorm Wind, Coshocton
- When
- May 1, 3:18 PM EST
- Where
- Coshocton County, 1.05 mi E of Blissfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.400, -81.950
Trees were blown down on County Road 25.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Puerto Rico, May 1 to 5, 20251 death · 1 injured · $523,000 · 79 events
- Tornado and Hail in Alabama, May 1 to 3, 20251 death · 2 injured · $7,000 · EF0 · 40 events
- Hail and Damaging Winds in Alabama, May 1 to 3, 2025$384,000 · 2 in hail · 77 events
- Tornadoes and Flash Flood in Texas, May 1, 20251 injured · $100,000 · EF1 · 15 events
- Wildfire in Pennsylvania, May 1 to 2, 2025$800,000 · 1 event
- Hail and Damaging Winds in Ohio, May 1 to 5, 2025$55,000 · 1.25 in hail · 55 events
- Tornado and Flash Flooding in Oklahoma, May 1 to 2, 2025$175,000 · EF0 · 26 events
- Flash Flooding and Hail in Texas, May 1 to 2, 2025$70,000 · 4.5 in hail · 34 events
- Hail and Damaging Winds in Mississippi, May 1 to 2, 2025$101,000 · 1.5 in hail · 16 events
- Damaging Winds in Pennsylvania, May 1, 2025$82,000 · 61 kt wind · 11 events
- Flooding in Oklahoma, May 1 to 5, 2025$100,000 · 4 events
- Drought in New Mexico, May 1 to 31, 202528 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1264671.